Medication poisonings in young children
More than 60,000 young children are brought to emergency rooms each year because of overdoses from medications. Most of the time, these visits occur because a child eats of swallows a medication when an adult turns away or is not looking. Medications bought over-the-counter or through a prescription from a physician can hurt a child.
Unintentional overdoses in children occur most often when:
Get more information to prevent overdoses in children
Up and Away- Put medications up and away and out of sight. This information is from the Centers for Disease Control and Prevention and includes tips sheets, posters, and videos.
Medicines in My Home Video - learn more about over-the-counter medications and how to keep your family safe in at home. This information is from the US Food and Drug Administration.
Poison prevention information for parents provided by the National Safety Council.
Cough and cold medication - information from the Children's Hospital of Philadelphia on the potential effects of medications on children.
More materials, posters and fact sheets available in the resources section.
The Family Safety & Health Employer
Resource content is available free to users who have signed up for
the online tool.
We are excited to announce the successful upgrade of FSHER to a new system.
In order to ensure full access to all the content, please
take a few moments to review and complete your user profile by
We are sorry for any inconvenience.